Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 120, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 28, 2016, 5:33 AM CDT for Greene County, Perry County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 5:33 AM CDT (10:33 UTC)
- Expired
- Apr 28, 2016, 6:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:57 AM CDT | HAIL 0.75 | Leakesville, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
983
WUUS54 KMOB 281033
SVRMOB
MSC041-111-281100-
/O.NEW.KMOB.SV.W.0120.160428T1033Z-160428T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI...
EAST CENTRAL PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 600 AM CDT
* AT 532 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLAIN...OR 15
MILES WEST OF LEAKESVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3133 8856 3111 8843 3109 8843 3100 8879
3100 8883 3098 8884 3098 8885 3109 8893
TIME...MOT...LOC 1032Z 241DEG 25KT 3108 8881
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:34 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 28, 4:34 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 434 AM CDT THU APR 28 2016 .NEAR TERM /NOW THROUGH THURSDAY NIGHT/...SEVERAL UPPER LEVEL IMPULSES PASSING OVER THE NORTHERN EDGE THE GULF OF MEXICO UPPER LEVEL RIDGE WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS THE FORECAST AREA. THE PRECIPITATION IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LEVEL RIDGE BUILDS NORTHWARD ACROSS THE SOUTHEAST STATES. MEANWHILE A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC INTO THE EASTERN GULF OF MEXICO WILL WEAKEN AS A WEAKENING SURFACE LOW OVER THE UPPER MIDWEST MOVES QUICKLY EASTWARD. THE BEST CHANCE OF HEAVY RAIN TODAY WILL OCCUR FROM SUNRISE THROUGH THE EARLY AFTERNOON HOURS. THE STRONGEST THUNDERSTORMS WILL BE PROLIFIC RAIN RATE PRODUCERS...CAPABLE OF HOURLY RAINFALL RATES OF TWO TO FIVE INCHES. WHILE WIDESPREAD RAINFALL TOTALS WILL GENERALLY BE FROM ONE-HALF TO ONE INCH...LOCALIZED AREAS AFFECTED BY SEVERAL OF THESE PASSING THUNDERSTORMS COULD RECEIVE RAINFALL TOTALS OF TWO TO FOUR INCHES RESULTING MAINLY IN NUISANCE FLOODING...ALTHOUGH AN ISOLATED INCIDENCE OF FLASH FLOODING WILL DEFINITELY BE POSSIBLE. GUSTY THUNDERSTORM SURFACE WINDS UP TO 40 MPH WILL ALSO BE POSSIBLE. HIGH TEMPERATURES TODAY SHOULD REACH THE LOWER 80S...WITH UPPER 70S ALONG THE IMMEDIATE COAST. LOW TEMPERATURES TONIGHT WILL RANGE FROM 65 TO 69 DEGREES INLAND AREAS...WITH LOWER 70S ALONG THE IMMEDIATE COAST. /22 .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...LONGWAVE UPPER LEVEL TROF AXIS OVER THE FOUR CORNERS OF THE DESERT SOUTHWEST FRIDAY MORNING TAKES ON A NEGATIVE TILT WHILE PIVOTING NORTHEAST ACROSS THE CENTRAL HIGH PLAINS ON SATURDAY. THIS CAUSES A NET AMPLIFICATION OF A DOWNSTREAM HIGH LEVEL RIDGE AXIS ACROSS THE SOUTHEAST BY SATURDAY. IN THE LOWER LEVELS...LOOK TO REMAIN IN A LIGHT SOUTHEAST TO SOUTH FLOW BETWEEN A WEAK PRESSURE RIDGE TO THE EAST AND LOWER PRESSURES OVER THE PLAINS. WEAK SURFACE FRONT EXTENDS EASTWARD FROM NORTHERN LOUISIANA TO CENTRAL GEORGIA ON FRIDAY. SOUTH OF THIS BOUNDARY...A NARROW STRIP OF DEEP LAYER MOISTURE (PWATS 1.3 TO 1.5 INCHES) IS ALIGNED OVER THE CENTRAL GULF COAST ON FRIDAY WHICH PROGRESSES NORTHWARD THROUGH THE COURSE OF THE DAY. THE PASSAGE OF MID LEVEL IMPULSES EMBEDDED IN THE EVOLVING HIGH LEVEL SOUTHWEST FLOW INTERACTS WITH THIS MOISTURE AND AS THE AIRMASS DESTABILIZES THROUGH THE COURSE OF THE DAY WHILE FLOW OFF THE GULF ASCENDS TO THE SOUTH OF THE FRONTAL ZONE...CONVECTIVE INITIATION REDEVELOPS FRIDAY. RAIN CHANCES DECREASE THROUGH THE NIGHT FRIDAY NIGHT WITH LOSS OF INSTABILITY. SHORT RANGE ENSEMBLES INDICATE A GRADUAL INCREASE IN FOG PROBABILITIES LATE FRIDAY NIGHT...SO WILL MAKE A MENTION OF THIS IN THE MORNING PACKAGE. FOR SATURDAY...WITH THE HIGH LEVEL RIDGE POSITIONED OVER THE EASTERN US...THE CENTRAL GULF COAST SEES MORE OF A HIGH LEVEL DIFFLUENT SOUTHWEST FLOW ALOFT ATOP THE AREA. WITH UPPER LEVEL JET STREAK DYNAMICS EXPANDING EAST NORTHEAST OUT OF TEXAS...AVAILABILITY OF DEEP MOISTURE AND DECREASING STABILITY...A SLIGHT CHANCE OF MAINLY AFTERNOON STORMS IS IN THE FORECAST OVER THE NORTHWEST HALF OF THE FORECAST AREA. THE POTENTIAL EXISTS FOR STRONG STORMS AT TIMES CAPABLE OF PRODUCING FREQUENT LIGHTNING...BRIEF STRONG WIND GUSTS AND LOCALLY HEAVY RAINS. AS FAR AS SEVERE WEATHER BOTH FRIDAY AND SATURDAY...WEAK WIND PROFILES AND 0-3 KM BULK SHEAR MAGNITUDES LESS THAN 20 KNOTS WILL KEEP THE THREAT VERY ISOLATED. HIGHS FORECAST IN THE MID TO UPPER 80S NORTH OF THE COAST WITH LOWER 80S AT THE BEACHES. OVERNIGHT LOWS MID TO UPPER 60S INTERIOR TO LOWER 70S COAST. /10 .LONG TERM /SUNDAY THROUGH WEDNESDAY/...AN ACTIVE HIGH LEVEL WESTERLY FLOW KEEPS THE WEATHER PATTERN UNSETTLED FROM TIME TO TIME SUNDAY THROUGH TUESDAY. ANOTHER FEATURE THAT COMPLICATES THE RAINFALL FORECAST IN THE OUTLOOK IS A SLOWLY APPROACHING FRONTAL BOUNDARY WHICH BEGINS TO HANG UP ACROSS THE COAST BY TUESDAY. THE LATEST FORECAST CALLS FOR THE FRONT TO PUSH SOUTH OF THE AREA BY WEDNESDAY...WHICH WILL BEGIN TO REDUCE THE RAIN CHANCES. LITTLE CHANGE IN HIGHS AND LOWS THROUGH MONDAY. HIGHS TRENDING A FEW DEGREES BELOW CLIMATOLOGY BY TUESDAY AND WEDNESDAY INTO THE MID/UPPER 70S. OVERNIGHT LOWS COULD DIP DOWN INTO THE UPPER HALF OF THE 50S OVER THE INTERIOR BY WEDNESDAY MORNING. /10 && .MARINE...A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE EASTERN GULF OF MEXICO WILL REMAIN LARGELY INTACT AS A PAIR OF SURFACE LOW PRESSURE AREAS PASS WELL NORTH OF THE AREA. A LIGHT TO OCCASIONAL MODERATE ONSHORE WIND FLOW WILL PERSIST THROUGH MONDAY. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 68 87 68 / 70 20 10 10 PENSACOLA 80 71 85 71 / 60 20 10 10 DESTIN 79 73 82 72 / 60 20 10 10 EVERGREEN 82 65 89 66 / 70 30 20 10 WAYNESBORO 83 65 88 65 / 60 20 30 10 CAMDEN 82 66 88 66 / 60 20 30 10 CRESTVIEW 83 67 89 66 / 60 30 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 27, 5:05 PM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 505 PM CDT WED APR 27 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-282215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 505 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA...MAINLY LATE THIS AFTERNOON AND AGAIN AFTER MIDNIGHT. THE STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY. THE STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-282215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 505 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT A LINE OF THUNDERSTORMS MAY MOVE ACROSS THE MARINE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 40 KNOTS... SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 4:37 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 AM CDT THU APR 28 2016
MSZ078-079-281045-
STONE MS-GEORGE MS-
437 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR GEORGE AND STONE COUNTIES UNTIL
545 AM CDT...
AT 436 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF WIGGINS TO 7 MILES WEST OF
SAUCIER. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WIGGINS...LUCEDALE...MCHENRY AND PERKINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3091 8934 3091 8884 3093 8883 3095 8842
3074 8841 3073 8888 3068 8889 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 0936Z 261DEG 22KT 3084 8924 3065 8926Special weather statement, Apr 28, 5:23 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CDT THU APR 28 2016
MSZ075-076-281130-
PERRY MS-GREENE MS-
523 AM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE AND SOUTHEASTERN
PERRY COUNTIES UNTIL 630 AM CDT...
AT 523 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCLAIN...OR 18 MILES NORTHEAST OF WIGGINS...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3107 8902 3132 8844 3100 8843 3100 8883
3095 8884 3094 8893
TIME...MOT...LOC 1023Z 242DEG 25KT 3103 8889The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:37 AM CDT | Special Weather Statement | MOB | George, Stone | 68 min |
| Apr 28, 5:23 AM CDT | Special Weather Statement | MOB | Greene | 67 min |
| Apr 28, 8:35 AM CDT | Special Weather Statement | MOB | Greene, Perry | 40 min |
| Apr 28, 8:47 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry | 43 min |
| Apr 28, 9:11 AM CDT | Special Weather Statement | MOB | Greene | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.